California, 2004Wildfire in California, September 7 to 9, 2004
September 7 to 9, 2004 · NWS SGX · 1 event in 1 county or zone
Named the Runway Fire, it burned 1,007 acres of brush on the desert slopes of the San Bernardino National Forest near the Cajon Pass. The fire forced the closure of a seven mile stretch of Hwy 138.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Named the Runway Fire, it burned 1,007 acres of brush on the desert slopes of the San Bernardino National Forest near the Cajon Pass. The fire forced the closure of a seven mile stretch of Hwy 138. One home in the Baldy Mesa area sustained minor heat damage. The fire was started by a car accident.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Sep 7, 7:30 AM PST, 5 hours 5 minutes earlier.
Area forecast discussion, Sep 7, 7:30 AM PST, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
830 AM PDT TUE SEP 7 2004
.SYNOPSIS...HIGH PRESSURE ALOFT WILL CONTINUE HOT WEATHER INLAND
TODAY THROUGH SATURDAY. A WEAK MARINE LAYER WILL BRING PATCHY LOW
CLOUDS TO THE COAST EACH MORNING. A TROUGH OF LOW PRESSURE MOVING
INLAND TO THE NORTH WILL BRING A COOLING TREND BY SUNDAY ALONG WITH
A SLOWLY INCREASING MARINE LAYER. MOISTURE IN SOUTHERLY FLOW ALOFT
WILL CAUSE A SLIGHT CHANCE OF THUNDERSTORMS IN THE MOUNTAINS DURING
THE AFTERNOONS WEDNESDAY THROUGH FRIDAY. OTHERWISE...FAIR WEATHER
WILL CONTINUE.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES.
12Z ETA CONTINUES THE IDEA OF KEEPING THE HIGH PRESSURE CENTERED
OVER THE SOUTHWEST THROUGH THE WEEK WITH THE HIGH CENTER PUSHING
CLOSER TO SOUTHERN CALIFORNIA ON WEDNESDAY BEFORE RETREATING BACK
NEAR THE FOUR CORNERS AREA LATER IN THE WEEK. EXPECT A LITTLE
WARMING INLAND AREAS ON WEDNESDAY THEN LITTLE CHANGE THROUGH THE
REMAINDER OF THE WEEK. ETA12 INDICATES INCREASED CAPE OVER THE
MOUNTAINS AND DESERTS BEGINNING WEDNESDAY AFTERNOON AND CONTINUING
INTO THURSDAY AFTERNOON SO THE IDEA OF A SLIGHT CHANCE OF
THUNDERSTORMS FOR THE MOUNTAINS LOOKS GOOD.
MEDIUM RANGE MODELS INDICATE SOME LOWERING OF HEIGHTS OVER THE
WEEKEND IN RESPONSE TO A TROUGH THAT BEGINS TO MOVE INTO THE PACIFIC
NORTHWEST OVER THE WEEKEND. THIS TROUGH DEEPENS THROUGH EARLY PART
OF NEXT WEEK WITH HEIGHTS CONTINUING TO LOWER OVER SOUTHERN
CALIFORNIA.
FIRE WEATHER IS CANCELLING THE RED FLAG WARNING. DURATIONS ARE NOT
EXTECTED TO EXCEED 10 HOURS. HOWEVER...HOT...DRY CONDITIONS WILL
CONTINUE.
.SGX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
HORTON
Hazardous weather outlook, Sep 7, 2:30 AM PST, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
330 AM PDT TUE SEP 7 2004
CAZ042-043-048-050-055>058-060>062-081300-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
330 AM PDT TUE SEP 7 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR
EXTREME SOUTHWESTERN CALIFORNIA.
.DAY ONE... TODAY THROUGH TONIGHT.
HIGH PRESSURE ALOFT AND WEAK MORNING OFFSHORE FLOW WILL CONTINUE
HOT DRY WEATHER INLAND TODAY. THUS A RED FLAG WARNING CONTINUES
TODAY OVER THE MOUNTAINS OF SAN BERNARDINO COUNTY AND THE INLAND
EMPIRE FOR SUSTAINED RELATIVE HUMIDITY LESS THAN 10 PERCENT FOR
10 HOURS OR MORE.
REFER TO LAXRFWSGX WWUS86 KSGX FOR DETAILS.
.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY.
HIGH PRESSURE ALOFT WILL CONTINUE HOT WEATHER INLAND WEDNESDAY
THROUGH SATURDAY. MOISTURE IN SOUTHERLY FLOW ALOFT WILL CAUSE
A SLIGHT CHANCE OF THUNDERSTORMS IN THE MOUNTAINS DURING THE
AFTERNOONS WEDNESDAY THROUGH FRIDAY.
DUE TO THIS WEATHER PATTERN...THE FOLLOWING HAZARDOUS WEATHER EVENTS
ARE EXPECTED...
POSSIBLE THUNDERSTORMS WITH DANGEROUS LIGHTNING AND BRIEF PERIODS
OF RAIN FOR
SAN DIEGO COUNTY MOUNTAINS...
RIVERSIDE COUNTY MOUNTAINS...
WEDNESDAY THROUGH FRIDAY...
AND FOR SAN BERNARDINO COUNTY MOUNTAINS...
THURSDAY THROUGH FRIDAY.
POSSIBLE INCREASED FIRE WEATHER HAZARD DUE TO DRY LIGHTNING FOR
SAN DIEGO COUNTY MOUNTAINS...
RIVERSIDE COUNTY MOUNTAINS...
WEDNESDAY.
MACKECHNIE
Wildfire, San Bernardino County Mountains
- When
- September 7, 12:35 PM PST to September 9, 7:00 PM PST
- Where
- San Bernardino County Mountains forecast zone
- Property damage
- $1,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 34.841, -116.178 (the zone’s center; the record gives no point)
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Tropical Storm in South Carolina, September 7 to 8, 200412 injured · $2.1 million · F3 · 29 events
- Debris Flows and Flooding in North Carolina, September 7 to 8, 2004$35 million · 10 events
- Debris Flow and Flood in North Carolina, September 7 to 8, 2004$51 million · 2 events
- Debris Flows and Flooding in North Carolina, September 7 to 8, 2004$26 million · 6 events
- Flash Flood in Puerto Rico, September 7, 20041 death · $15,000 · 1 event
- Tornado in North Carolina, September 7, 2004$150,000 · F2 · 1 event
- Flooding in South Carolina, September 7 to 8, 2004$6.3 million · 2 events
- Flooding in North Carolina, September 7 to 9, 2004$2.9 million · 5 events
- Flooding in North Carolina, September 7 to 8, 2004$2.8 million · 2 events
- Tornado in North Carolina, September 7, 2004$700,000 · F1 · 1 event
- Flooding in South Carolina, September 7 to 8, 2004$1.3 million · 2 events
- Debris Flows and Flooding in North Carolina, September 7 to 8, 2004$926,000 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5422711.